Parameter-dependent robust \(H_\infty\) filtering for uncertain discrete-time systems. (English) Zbl 1158.93406

Summary: This paper is concerned with the problem of parameter-dependent \(H_\infty\) filtering for discrete-time systems with polytopic uncertainties. The uncertain parameters are supposed to reside in a polytope. Being different from previous results in the quadratic framework, the parameter-dependent Lyapunov function is used in this paper. Both full- and reduced-order filters are designed, which guarantee the asymptotic stability and a prescribed \(H_\infty\) performance level. The filter parameters can be obtained from the solution of convex optimization problems in terms of linear matrix inequalities, which can be solved via efficient interior-point algorithms. Numerical examples are presented to illustrate the feasibility and less conservativeness of the proposed method.


93E11 Filtering in stochastic control theory
93C55 Discrete-time control/observation systems


LMI toolbox
Full Text: DOI


[1] Barbosa, K.A.; de Souza, C.E.; Trofino, A., Robust \(H_2\) filtering for uncertain linear systems: LMI based methods with parametric Lyapunov functions, Systems & control letters, 54, 251-262, (2005) · Zbl 1129.93533
[2] Basin, M.; Perez, J.; Calderon-Alvarez, D., Optimal filtering for linear systems over polynomial observations, International journal of innovative computing, information and control, 4, 2, 313-320, (2008)
[3] Basin, M.; Perez, J.; Martinez-Zuniga, R., Optimal filtering for nonlinear polynomial systems over linear observations with delay, International journal of innovative computing, information and control, 2, 4, 863-874, (2006)
[4] Basin, M.; Sanchez, E.; Martinez-Zuniga, R., Optimal linear filtering for systems with multiple state and observation delays, International journal of innovative computing, information and control, 3, 5, 1309-1320, (2007)
[5] Blondel, V.D.; Tsitsiklis, J.N., A survey of computational complexity results in systems and control, Automatica, 36, 1249-1274, (2000) · Zbl 0989.93006
[6] Boyd, S.; El Ghaoui, L.; Feron, E.; Balakrishnan, V., Linear matrix inequalities in system and control theory, (1994), SIAM Philadelphia, PA · Zbl 0816.93004
[7] de Souza, C.E.; Trofino, A.; Barbosa, K.A., Mode-independent \(H_\infty\) filters for Markovian jump linear systems, IEEE transactions on automatic control, 51, 11, 1837-1841, (2006) · Zbl 1366.93666
[8] Duan, Z.; Zhang, J.; Zhang, C.; Mosca, E., Robust \(H_2\) and \(H_\infty\) filtering for uncertain linear systems, Automatica, 42, 1919-1926, (2006) · Zbl 1130.93422
[9] Elsayed, A.; Grimble, M., A new approach to \(H_\infty\) design for optimal digital linear filters, IMA journal of mathematical control and information, 6, 3, 233-251, (1989) · Zbl 0678.93063
[10] Gahinet, P.; Apkarian, P., A linear matrix inequality approach to control, International journal of robust nonlinear control, 4, 4, 421-448, (1994) · Zbl 0808.93024
[11] Gahinet, P.; Nemirovskii, A.; Laub, A.J.; Chilali, M., LMI control toolbox user’s guide, (1995), Mathworks Natick, MA
[12] Gao, H.; Lam, J.; Shi, P.; Wang, C., Parameter-dependent filter design with guaranteed \(H_\infty\) performance, IEE Proceedings. control theory & applications, 152, 5, 531-537, (2005)
[13] Gao, H.; Lam, J.; Xie, L.; Wang, C., New approach to mixed \(H_2 / H_\infty\) filtering for polytopic discrete-time systems, IEEE transactions on signal processing, 52, 6, 1631-1640, (2004) · Zbl 1369.93175
[14] Geromel, J.C.; de Oliveira, M.C.; Bernussou, J., Robust filtering of discrete-time linear systems with parameter dependent Lyapunov functions, SIAM journal on control and optimization, 41, 700-711, (2002) · Zbl 1022.93048
[15] He, Y.; Wu, M.; She, J.-H.; Liu, G.-P., Parameter-dependent Lyapunov functional for stability of time-delay systems with polytopic-type uncertainties, IEEE transactions on automatic control, 49, 5, 828-832, (2004) · Zbl 1365.93368
[16] Kalman, R.E., A new approach to linear filtering and prediction problems, Transactions of the ASME-journal of basic engineering, 82, 35-45, (1960)
[17] Nguang, S.K.; Shi, P., Nonlinear \(H_\infty\) filtering of sampled-data systems, Automatica, 36, 303-310, (2000) · Zbl 0943.93041
[18] Peaucelle, D.; Arzelier, D.; Bachelier, J.; Bernussou, J., A new robust D-stability condition for real convex polytopic uncertainty, Systems & control letters, 40, 21-30, (2000) · Zbl 0977.93067
[19] Sato, M., Filter design for LPV systems using quadratically parameter-dependent Lyapunov functions, Automatica, 42, 2017-2023, (2006) · Zbl 1261.93085
[20] Shi, P., Filtering on sampled-data systems with parametric uncertainty, IEEE transactions on automatic control, 43, 7, 1022-1027, (1998) · Zbl 0951.93050
[21] Shi, P.; Boukas, E.K.; Agarwal, R.K., Kalman filtering for continuous-time uncertain systems with Markovian jumping parameters, IEEE transactions on automatic control, 44, 8, 1592-1597, (1999) · Zbl 0986.93066
[22] Skelton, R.E.; Iwasaki, T.; Grigoriadis, K., A unified approach to linear control design, () · Zbl 0918.93014
[23] Xia, Y.; Jia, Y., Robust stability functionals of state delayed systems with polytopic type uncertainties via parameter-dependent Lyapunov functions, International journal of control, 75, 16, 1427-1434, (2002) · Zbl 1078.93054
[24] Xia, Y.; Jia, Y., Robust control of state delayed systems with polytopic type uncertainties via parameter-dependent Lyapunov functionals, Systems & control letters, 50, 183-193, (2003) · Zbl 1157.93476
[25] Xie, L.; Lu, L.; Zhang, D.; Zhang, H., Improved robust \(H_2\) and \(H_\infty\) filtering for uncertain discrete-time systems, Automatica, 40, 873-880, (2004) · Zbl 1050.93072
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.